I took one 200mg disulfiram tablet over 36 hours ago and one 24 hours before that is it safe for me to drink now? I have taken them before I was on them for months but that was over a year ago, I was very careful about how long I waited last time but this time it is only 2 tablets in over 60 hours and as I said the last one was over 36 hours ago
How long after Antabuse is it untill I can drink?
Question posted by Croz on 15 Sep 2017
Last updated on 21 July 2021
I was able to drink on antabuse. I got red face and pounding heart rate plus pounding headache, but with Tylenol it subsided after an hour and I could drink all night. I recently started taking it again and this time I'm not willing to suffer through that miserable 1st hour. I am able to drink the next day after not taking that day and zero effects.
I have been taking Antabuse for several months . I stopped yesterday morning, it is now the day after @5pm and I've drunk one 7%burbon and am fine bit warm in the face that's all <36hrs since my last dose no I'll affects. I am going to have another drink now. Keep safe
Follow your dr orders!
I tried to drink 4 days after quitting (very slowly I drank one beverage to see how my body could handle it) and I got warm, almost passed out, and broke out in hives! Almost had an anxiety attack cuz I had a hard time breathing. And I have no known allergies! I’ve gone off Antabuse before and waited the 1-2 weeks before I drank again... I think that’s the way to go! Do not chance it! Not worth it!
After doing my own research on websites like this, I wanted to add my own experience for others to draw on. I couldn’t find any information on longer term users. For background, I am 125 pounds. I have been taking 200 mg of Antabuse every night for almost one year. After stopping for two days, I experimented with half an ounce. Flushed face with hives and bloodshot eyes. Two days later, I experimented again with half an ounce to start. Same flushing, rash and hives to my face. This time, I had at least five more ounces, and felt absolutely awful with racing heart beat (so 5 days after stopping). This would definitely be noticeable to anyone you are with. Right now, I am 8 days from my last dose and have had several ounces of liquor and feel okay but have an obvious rash to my face. Point being, if you have been on this medication for a long time, you definitely need a long time, at least 2 weeks, to let it clear from your system.
I cannot speak to how wise this is but, after reading every post regarding this question, I took a single AB 250mg yesterday at 5pm then commenced to drink beginning at 8pm today. It is now 10pm and I've consumed four 7%ABV beers and 3 shots of 35% whiskey. I started with a single beer and waited 45 minutes until my 2nd then dove right in. I had no previous doses (buildup). I weigh 215lbs. I have a mild warmth in my face but otherwise no adverse effects. Thank God. If you can call anyone or do anything other than drink please do. It is a demon that eats the souls of the alcoholic and breaks the hearts of those they love. I hate it but as stated above, this is my experience tonight 24 hours after a single 250mg Antabuse. Take care
I took 250mg Antabuse daily for 18 days. I got severe stomach pain day 15 so Dr stopped the RX. I waited 7 days, drank a lot of water. I had 2 glasses of wine tonight. NO sickness, no fever, no racing heart. Had a half sandwich for dinner. I'm also on 1mg Ativan twice a day & did mild otc colon cleanse with psyhllium for 2 days. I'm absolutely fine. It is mentioned in other forums that each individual case is different!
I'm 108lb female and I don't have a problem taking it and drinking the next day. I think you'll be fine If you've already made up your mind to drink then let your drinking commence. Be safe, we're prescribed them for a reason.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.